Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 38, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 23, 2007, 4:50 PM CDT for Ochiltree County, Texas. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 4:50 PM CDT (21:50 UTC)
- Expired
- May 23, 2007, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 137 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:16 PM CDT | HAIL 1 | 21 S Perryton, TX | |
| May 23, 5:25 PM CDT | HAIL 2 | 21 S Perryton, TX | |
| May 23, 5:25 PM CDT | TORNADO | 4 Sw Wolf Creek Park, TX | SW OF RT. 281 AND COUNTY ROAD 23 |
| May 23, 5:35 PM CDT | TSTM WND GST 60 | 21 S Perryton, TX | |
| May 23, 5:39 PM CDT | TORNADO | 21 Sse Perryton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 232150 TORAMA TXC357-232230- /O.NEW.KAMA.TO.W.0038.070523T2150Z-070523T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 530 PM CDT * AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WOLF CREEK PARK...OR ABOUT 18 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK PARK... SPOTTERS REPORTED A ROTATING WALL CLOUD WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3617 10079 3606 10088 3607 10054 3631 10055 $$ KRAMAR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 2:35 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 23, 2:35 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 235 PM CDT WED MAY 23 2007 .DISCUSSION... MAIN WEATHER FOCUS WILL BE TONIGHT AS RETREATING FRONTAL BOUNDARY WILL ALLOW MOIST AND UNSTABLE AIR TO SPREAD OVER A LARGE PORTION OF THE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. SFC LOW IS DEVELOPING OVER EAST CENTRAL NEW MEXICO IN RESPONSE TO HEIGHT FALLS ASSOCIATED WITH APPROACHING SHORTWAVE TROF OVER FOUR CORNERS REGION. THIS SYSTEM WILL SERVE TO BACK THE WINDS ACROSS THE PANHANDLES... PRODUCING STRONG LOW LEVEL SHEAR...ENHANCED FURTHER IN THE FRONTAL ZONE. GIVEN INSTABILITY...STRONG LIFT ENHANCED BY MIDLEVEL JET MAX AT OR ABOVE 50 KT...AND AMPLE MOISTURE...SEVERE STORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE POSSIBLE OVER MUCH OF THE PANHANDLES. THE TORNADO THREAT MAY BE ENHANCED TONIGHT BY THE PRESENCE OF THE LOWLEVEL JET. STRONGER SURGE OF COLD AIR EXPECTED TO PENETRATE TONIGHT...AND CURRENT THOUGHTS ARE THAT A MORE LINEAR STORM SYSTEM WILL ENSUE AS THIS BOUNDARY OVERTAKES THE MOIST AIRMASS...AS SOMEWHAT OF A SECOND ROUND OF STORMS TONIGHT. WITH THIS IN MIND...HAVE INCREASED POPS AREAWIDE TONIGHT. LINGERING POPS IN THE EAST SEEMED REASONABLE TOMORROW MORNING AS STORMS EXIT THE AREA. FRONT IS LIKELY TO BE ON THE FASTER SIDE...AS SOUTHWARD MOVEMENT WILL BE ENHANCED BY THE STORMS FORMING ALONG THE BOUNDARY. THIS FRONT WILL VACATE THE AREA OF DEEP MOISTURE...BUT SOME PRECIPITATION WILL STILL BE POSSIBLE DURING MUCH OF THE REMAINING FORECAST PERIODS AS MINOR DISTURBANCES MOVE THROUGH AND MOISTURE ATTEMPTS TO MAKE A COMEBACK. IN GENERAL...HAVE RETAINED POPS FROM PREVIOUS FORECAST...WHICH WERE GENERALLY IN LINE WITH CURRENT MEXMOS NUMBERS. CONCERNING TEMPERATURES...LOWERED A FEW DEGREES TOMORROW FROM MEXMOS HIGHS AS CLOUDS AND UPSLOPE FLOW WILL LIKELY LIMIT INSOLATION. OTHERWISE...MEXMOS NUMBERS SEEMED GENERALLY REASONABLE. KRAMAR && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 49 69 52 77 58 / 60 5 20 30 30 BEAVER OK 52 71 48 78 60 / 80 5 10 30 30 BOISE CITY OK 43 69 48 79 56 / 80 5 10 30 30 BORGER TX 49 71 53 78 63 / 70 5 20 30 30 BOYS RANCH TX 49 72 52 79 58 / 60 5 20 30 30 CANYON TX 49 69 53 79 56 / 50 5 20 30 30 CLARENDON TX 51 70 53 74 60 / 60 20 20 30 30 DALHART TX 46 69 49 78 55 / 60 5 10 30 30 GUYMON OK 49 72 49 80 60 / 80 5 10 30 30 HEREFORD TX 49 69 52 79 55 / 50 5 20 30 30 LIPSCOMB TX 51 71 48 77 61 / 80 20 20 30 30 PAMPA TX 50 71 51 75 61 / 70 20 20 30 30 SHAMROCK TX 51 71 54 75 60 / 70 30 20 30 30 WELLINGTON TX 55 71 55 77 61 / 70 30 20 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, May 23, 1:00 PM CDT, 3 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED MAY 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. TORNADOES... LARGE HAIL AND DAMAGING WINDS ARE ALL POSSIBLE. THE GREATEST THREAT OF TORNADOES APPEARS TO BE ACROSS THE NORTHERN...CENTRAL AND EASTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE GENERALLY EAST OF U.S. HIGHWAY 287 AND NORTH OF INTERSTATE 40. OTHER THREATS INCLUDE HEAVY RAIN...CAUSING ISOLATED FLASH FLOODING...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT THROUGH TUESDAY NIGHT. STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL LIKELY BE CALLED UPON FOR ACTIVATION THROUGH TONIGHT. GOEHRING
In the hours before
Special weather statement, May 23, 3:58 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 358 PM CDT WED MAY 23 2007 TXZ004-005-232130- LIPSCOMB TX-OCHILTREE TX- 358 PM CDT WED MAY 23 2007 ...STRONG THUNDERSTORMS IN LIPSCOMB AND EASTERN OCHILTREE COUNTIES... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LIPSCOMB MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG STORM WAS MOVING INTO SOUTHEAST OCHILTREE COUNTY SOUTH OF WOLF CREEK PARK. THIS STORM IS ALSO MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. JOHNSON
Local storm report, May 23, 4:19 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 15 NW MIAMI 35.85N 100.83W
05/23/2007 E0.75 INCH ROBERTS TX AMATEUR RADIO
&&
JCSpecial weather statement, May 23, 4:20 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT WED MAY 23 2007 TXZ008-232145- HUTCHINSON TX- 420 PM CDT WED MAY 23 2007 ...STRONG THUNDERSTORM IN EASTERN HUTCHINSON COUNTY... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTERN HUTCHINSON COUNTY MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JOHNSON
Local storm report, May 23, 4:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 20 NW MIAMI 35.90N 100.89W
05/23/2007 E1.00 INCH ROBERTS TX AMATEUR RADIO
&&
JCLocal storm report, May 23, 4:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0431 PM TORNADO 21 NW MIAMI 35.91N 100.91W
05/23/2007 ROBERTS TX TRAINED SPOTTER
&&
JCLocal storm report, May 23, 4:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL DARROUZETT 36.45N 100.33W
05/23/2007 E0.88 INCH LIPSCOMB TX PUBLIC
&&
RNThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:50 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 55 min |
| May 23, 4:07 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 23, 4:25 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 65 min |
| May 23, 4:31 PM CDT | Tornado Warning | AMA | Roberts | 29 min |
| May 23, 4:36 PM CDT | Tornado Warning | AMA | Lipscomb | 24 min |
| May 23, 5:00 PM CDT | Tornado Warning | AMA | Roberts | 45 min |
| May 23, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 62 min |
| May 23, 5:32 PM CDT | Tornado Warning | AMA | Ochiltree | 43 min |
| May 23, 5:37 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 53 min |
| May 23, 5:46 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 59 min |
| May 23, 5:54 PM CDT | Tornado Warning | AMA | Lipscomb | 51 min |
| May 23, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 57 min |
| May 23, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 66 min |
| May 23, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 64 min |
| May 23, 6:46 PM CDT | Tornado Warning | AMA | Hutchinson | 44 min |
| May 23, 6:49 PM CDT | Tornado Warning | AMA | Ochiltree | 41 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.